MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 422356
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the complainant had noticed a drawing on the product.It had not been opened or used.The package had been recently received at the sample warehouse.Photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
E1: complainant street address: (b)(6), complainant city: (b)(6) complainant state: (b)(6) complainant postal code: (b)(6) complainant phone: (b)(6), complainant country: switzerland.Name of affiliation: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: (b)(4).Manufacturing site: 1000317571.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.A batch record review was completed and no discrepancies were found.Aq foam pro heel19.8x14cm 1x10 ster eur was manufactured under system application product (sap) code 1727476 and lot number 4l03650 manufactured on 21 november 2024.Lot # 4l03650 was sterilized under order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All results were within specification and products were released.No nonconformity was registered during the manufacturing process of lot 4l03650.This was the only complaint for the affected lot registered within database.2 photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot number, product and complaint issue.The mark on the product appears to be a dark hair that was stuck on the external pink polyurethane (pu) of the dressing pad at the edge beside the adhesive border.Based upon the dressing size, the hair was estimated as being 25mm (millimetre) -30mm (millimetre) long.An non-conformance (nc) / corrective action / preventive actions (capa) was not raised for this issue as it was identified to be below acceptable quality level (aqls).The acceptable quality level (aqls) from process instruction (pi) identify contamination as (b)(4), with an accept 5 and reject 6 based upon a sample of 500 secondary packs and batch size of (b)(4) secondary packs.As only 5 packs remain in distribution center (dcs), it was likely over (b)(4) packs have been exhausted.A single primary pack has been reported for foreign matter, so this issue remains below acceptable quality level (aqls) and no corrective action / preventive actions (capa) new was necessary at this time.The hair appears to be fairly short and it was possible that the hair could have originated from an exposed part of the required controlled environment coverings, e.G.Eyelashes, eyebrows.Previous complaints have warranted an non-conformance (nc) and investigation (tw(b)(4) and tw(b)(4) to identify how a hair could have been sealed into the primary sachet.It was confirmed current personal protective equipment's (ppes) kit was suitable for use in the controlled environment, but it does allow movement which may allow loose hairs to transfer onto garments and in turn may transfer onto material and products while working in the controlled environment.Hair may also be transferred from supplier materials which cannot be ruled out as a possible cause.Good manufacturing practices (gmp) audits are regularly conducted to ensure all good manufacturing practices (gmp) activities are being followed.This single hair would also not have been visible at the time the dressings were manually inspected as the dressing pad faces the inside of the primary sachet and was therefore not visible.As this was the only affected dressing, the issue does not exceed acceptable quality level (aqls), no further investigation was necessary.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3367062840
MDR Report Key21706027
Report Number1000317571-2025-00024
Device Sequence Number10071895
Product Code NAC
UDI-Device Identifier00768455157310
UDI-Public00768455157310
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number422356
Device Lot Number4L03650
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown